Panic Attacks and pain meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

krw135
Regular Member


Date Joined Mar 2010
Total Posts : 186
   Posted 11/10/2010 11:52 AM (GMT -6)   
Does anyone ever have panic attacks and think it maybe tied to your pain meds?  I recently had a really bad panic attack and I have no idea why.  I don't think I am stressed about anything right now.  about 2 weeks ago I started Neurontin at the highest dose...I have no idea if they are realted.  Just wanted to ask opinions.
 
Thanks!

flowery
Regular Member


Date Joined Jul 2008
Total Posts : 440
   Posted 11/10/2010 7:01 PM (GMT -6)   
Hi,
When I've been on pain med's for a long amount of time due to surgery etc...I'll get panic attacks when coming off. It's your body just trying to get used to things I believe. Really stinks when they wake you up at night. Just let you Dr. know what's happening.

Mrs. Dani
Veteran Member


Date Joined Jun 2009
Total Posts : 2787
   Posted 11/10/2010 7:05 PM (GMT -6)   

 

  Dear KR,

     I have not had that happen with any of my "pain meds", but, I have never taken Neurontin. Could you explain your "panic attack symptoms" better? I ask because many of the more serious "side-effects" of neurontin could easily be mistaken for "panic attack". Here is more detailed info...

~~>  http://www.drugs.com/sfx/neurontin-side-effects.html

"......Seek medical attention right away if any of these SEVERE side effects occur when using Neurontin:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); abnormal thoughts; back and forth eye movements; behavioral problems; change in school performance; chest pain; confusion; fainting; fast, slow, or irregular heartbeat; fever, chills, or sore throat; hyperactivity; loss of coordination; memory loss; new or worsening mental or mood changes (eg, depression, agitation, anxiety, panic attacks, aggressiveness, impulsiveness, irritability, hostility, exaggerated feeling of well-being, restlessness, inability to sit still); ............"

You might want to call the doctor who prescribed it and touch base with him/her regarding your symptoms.

*hugg*
  dani


TWO roads diverged in a yellow wood
And sorry I could not travel both
And be one traveler, long I stood

Chronic Pain Moderator
Mail

Chutz
Forum Moderator


Date Joined Jan 2005
Total Posts : 9255
   Posted 11/11/2010 1:52 AM (GMT -6)   
Hi KRW!

I agree with Dani on this one...please call your doctor and share what's happening to you. It just may be your body adjusting to the medication, but these types are so strong that you need to check up on any changes in your personality and/or moods. I know the folks here certainly don't want you having any adverse reactions to the medication you take and I'm equally sure your family doesn't wither.

Please keep us posted...
Chutz
Moderator on the Fibromyalgia and Chronic Pain forums

“If you want to live a happy life, tie it to a goal, not to people or things.” Albert Einstein

flower123
Veteran Member


Date Joined Apr 2009
Total Posts : 856
   Posted 11/11/2010 4:53 AM (GMT -6)   
I agree that you should call your doctor.

Sometimes I feel anxious, but I think it's b/c of my sleeping medication which has anxiety as a side-effect. I have thought that maybe my pain medication does make me anxious sometimes...but...

several years ago I was taking a new antibiotic, and I was driving home from work, and I started having a full-blown PANIC attack. I mean, I REALLY thought that I was going to die because my heart was racing like it has never raced before. I can't even explain it. I was shaking! But, I was on a highway and I could not pull over because there was no place to stop. Well, I prayed like crazy for God to just get me to my house. I wanted to call 911 and ask an ambulance to meet me on the road but I thought they would think I had lost it. I had no idea what was going on or what to do. I made it home and called my husband and parents and they came over. After a couple of hours I was okay.

So, I told my doctor about it and he said that it was a reaction to the antibiotic and if I had taken it again it could have been much worse. Actually even though I did not get welts, that was considered a really bad reaction.

So my point is--PLease call your doctor because these things are really important...I mean it's important to know if your meds. are causing this.

Hugs,

Flower

Shrub
Regular Member


Date Joined Sep 2010
Total Posts : 26
   Posted 11/11/2010 6:19 AM (GMT -6)   

Hi there krw,

I do believe meds can cause anxiety and panic attacks for some people. I take 300 mg Neurontin and am having some short term memory loss. Prior to the Neurontin I was trying Topamax and it made me very anxious and I thought I was going to have a seizure. Ironically both these meds are to treat epilepsy (seizures). Please, see your doctor because they are the best person to assess your situation.

Take care,
SHRUB
Incredible as it seems, my life is based on a true story :+)

Chronic Pain, Occipital Neuralgia, TMJ, Depression
Nurofen Plus, Clonazepam, Gabapentin, Zoloft

deb in indiana
Regular Member


Date Joined Aug 2005
Total Posts : 387
   Posted 11/11/2010 2:26 PM (GMT -6)   
I take 900 a day doing good on it what is the highest dose i feel sorry for people that have panic attacks i have seen my brother have them take care and hope you get well soon Deb

krw135
Regular Member


Date Joined Mar 2010
Total Posts : 186
   Posted 11/11/2010 5:45 PM (GMT -6)   
Thanks everyone... for replying to me. My symptoms were heart palps, sweaty hands, I was breaking out in a heat rash all over my cheeks and down my chest (I felt so hot I was sticking my head in the freezer for about 3 minutes at a time) I really- honestly thought I was dying. It was awful. I live alone so I really was trying to decide if I should sleep with my door unlocked so someone could "find" me or what. Or if it was really just a panic attack, I made myself not call anyone for fear of looking really crazy. Some people just don't understand how scary the attacks can be. And I was already telling myself I was fine and it was just anxiety so I didn't need anyone else telling me to stop acting crazy. So after some Xanex I finally feel asleep and was relieved to wake up the next morning. I did call my doc, but he didn't seem to think the 2 were tied together since I have been making my way up to that dose for a few weeks. I currently take 600mg 2 times a day. I have been at that dose ( and its the max dose I will be at) for 4 days now... so I had only been on it for 2 days at the time the panic hit, and nothing else is new so I was just wondering if anyone else had any problems.

Thanks for being there for me and for all the advice! I promise I am NOT crazy!!! :)
I am a 29 yo female, Dx with UC in 97, hospital stays monthly, tons of blood transfusion, bowel rest on TPN, prednisone, asacol, sulfa, imuran, VSP
99- multiple failed remicade treatments, more hospital stays
finally in 2001 had enough and had total colectomy (j-pouch) surgery, 1st step was good, then the reversal was not such a breeze, got peritinitis which was awful!!
the rest of 2001-2006 were amazing!
now having problems again- they are thinking Crohns.- have been on Humira with no luck

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 11/11/2010 6:04 PM (GMT -6)   
Those definately sound like reactions. You can develop a reaction to a medicine you've taken many times before. I'm living proof of that!
Joy
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 1:18 AM (GMT -6)
There are a total of 3,005,796 posts in 329,263 threads.
View Active Threads


Who's Online
This forum has 161803 registered members. Please welcome our newest member, nadadot.
183 Guest(s), 1 Registered Member(s) are currently online.  Details
garyi